Jump to content

Sannelimandi: Need help with my next tapering of Sertraline


Sannelimandi

Recommended Posts

Posted (edited)

Hey! Nice to meet you all :) Very pleased to have found this site. 
 

I've been decreasing Sertraline (Zoloft) since December 2022, from 150 mg, and I've been struggling a lot lately. 
 

When I came down to 87,5 from 100 I had horrible WD symptoms. It took me 4,5 months to stabilize. I had headaches, depersonalisation, very high anxiety and more. It was an absolute nightmare. I never thought it would end. But then it got better. Thankfully. 
 

Then I went down to 81,25 and I started struggling again. Mostly with anxiety and headaches. Didn't have the strength to keep going so I upped again to 87,5 after three weeks. Thought I'd be alright since 3 weeks isn't that long, but boy was I wrong. It was like the horrible WD started all over again. Now I'm 12 weeks in on 87,5 again, and I'm feeling better. Still not "great", but do you ever feel great while withdrawing these drugs? 
 

I feel like my brain is screaming: GET this **** out of my system, now! Cause it sure as hell didn't like the updosing. Have decided to micro taper next time, which hopefully will make it easier for me. 
 

So my question is: 

Do I wait another month or so until I start tapering again or do I just start? I can admit I'm pretty impatient atm, and I just want this poison out of my body. It just doesn't feel right to have it in my system whatsoever. I have a feeling I might even feel better if I start decreasing again? Or what do you think? 
 

Also, some general questions: 

 

Any tips on how to deal with constant questioning the decision to quit the drugs in the first place. I keep ruminating over it, and asking myself if I was better off on the meds. 
 

Is it normal to gain weight while up dosing? Or have changes in weight during tapering? I've had some fluctuations in weight since the beginning of my journey, and sometimes my body has just felt very swollen and kind of water retented. Haven't really heard of it from anyone else though? I hate that I've gained weight during WD. Since my last updose my body got really swollen and I keep exercising and doing everything I've done before to loose weight, but it doesn't seem to come off. 
 

Really appreciate all the help I can get 🙏🏼

 

Edited by Emonda
Name to title

I was on 150 mg of Sertraline for about 10 years. Started decreasing the dose December 2022. I then took my pill every other day (started as a mistake and then I continued). Then I decreased to 125 in January 2024. Was on that for a few months. Went down to 112,5 and was on that for a month I think. Then went down to 100. It all went pretty smooth in the beginning. I mean I had symptoms but they didn't last very long and it was alright. 
 
Then I decreased to 87,5 in the beginning of October I think (maybe end of September. Not sure). And I felt absolutely terrible. I had so much anxiety I could barely get out of bed. 
 
I didn't give up and the symptoms lasted for about 4.5 months. It was pure hell. Then I was better. Not functioning properly but I was a lot better than before. 
 
Then I went down to 81,25 and I instantly felt like **** again. Heightened anxiety and the worse type of headache. I stayed on it for 3 weeks, until I was like "**** it, I'm going up again". I thought I would go up to my previous dose and then reduce a lot less. So I went back to 87,5. The first day I felt the headache was better. But then it just continued. It's been pretty bad ever since. It's been 12 weeks today (May 25, 2024). Have felt a bit better for the last 2 weeks though. It feels like it's starting to turn around. 
 
Link to comment
  • Emonda changed the title to Sannelimandi: Need help with my next tapering of Sertraline
  • Administrator

Welcome @Sannelimandi

 

3 hours ago, Sannelimandi said:

I've been decreasing Sertraline (Zoloft) since December 2022, from 150 mg, and I've been struggling a lot lately. 

 

Once you add your signature, we will be able to see how quickly you've been tapering. Why taper by 10% of my dosage? The reductions should get smaller and smaller each month, for example, 10mg, 9mg, 8.1mg, 7.3mg, etc. Importantly, if you develop unpleasant side effects from tapering, halt the taper, give yourself time to settle, and once stable, taper more slowly and by smaller amounts moving forward.

 

When you go too fast, WD symptoms are the likely outcome:Daily Checklist of Antidepressant Withdrawal Symptoms (PDF) 

 

3 hours ago, Sannelimandi said:

I had headaches, depersonalisation, very high anxiety and more.

 

These sound like typical WD symptoms.

 

3 hours ago, Sannelimandi said:

Still not "great", but do you ever feel great while withdrawing these drugs? 

 

We aim for WD normal, which means you still have WD symptoms, but you can go about your day as usual without too much discomfort.

 

The way you describe your situation; it doesn't sound like you've reached WD normal, and that's a very good reason to hold longer.

 

As Dr Horowitz said, an ounce of prevention is worth a pound of cure. I.E. don't rush and make the WD symptoms worse.

 

3 hours ago, Sannelimandi said:

Have decided to micro taper next time, which hopefully will make it easier for me. 

 

It works well for me: The Brassmonkey Slide Method of Micro-tapering

 

 

3 hours ago, Sannelimandi said:

I feel like my brain is screaming: GET this **** out of my system, now!

 

Time and patience is required on this marathon.

 

3 hours ago, Sannelimandi said:

So my question is: 

Do I wait another month or so until I start tapering again or do I just start? I can admit I'm pretty impatient atm, and I just want this poison out of my body. It just doesn't feel right to have it in my system whatsoever. I have a feeling I might even feel better if I start decreasing again? Or what do you think? 

 

Be patient and hold. I held for 5 - 6 months after going too fast and causing myself grief.

 

3 hours ago, Sannelimandi said:

Any tips on how to deal with constant questioning the decision to quit the drugs in the first place. I keep ruminating over it, and asking myself if I was better off on the meds. 

 

Emotional Spirals and Non-drug coping strategies

 

3 hours ago, Sannelimandi said:

Is it normal to gain weight while up dosing? Or have changes in weight during tapering? I've had some fluctuations in weight since the beginning of my journey, and sometimes my body has just felt very swollen and kind of water retented. Haven't really heard of it from anyone else though? I hate that I've gained weight during WD. Since my last updose my body got really swollen and I keep exercising and doing everything I've done before to loose weight, but it doesn't seem to come off. 

 

These meds can cause some very strange side effects.

 

Another helpful links:

 

Windows and waves pattern of stabilization

 

We don't suggest many supplements, but two that many of us find helpful are magnesium and omega-3 fish oil. Here are the links for info about those. Add one at a time and start with a low dose to see how it affects you. 


Magnesium

 

Omega-3 fatty acids (fish oil)

 

Avoid alcohol.

 

Don't change the manufacturer of your AD.

 

This is your own Introduction topic.  Each member has only ONE Introduction topic.  Your own Introduction topic is the best place to ask questions and the place to journal your progress.  This keeps your history in one place and means you do not have to repeat your story. 

 

Once again, welcome to S.A.

 

Emonda

 

 

 

Please don't send me PMs. I am not a doctor. My comments are based on my personal experience with ADs and tapering. Consult your doctor about your own medical decisions.

Start of taper: Jan ’22 Vortioxetine 15mg, 

End year 1: 4.5mg, 

End year 2: 2.38mg, 

Year 3: 19 Jan 2.33mg, 26 Jan 2.28mg, 2 Feb 2.24mg, 8 Feb 2.19mg, 29 Feb 2.15mg, 7 Mar 2.10mg, 14 Mar 2.06mg, 21 Mar 1.99mg, 10 Apr 1.95mg, 17 Apr 1.91mg, 24 Apr 1.87mg, 1 May 1.83mg, 23 May 1.80mg, 30 May 1.76mg, 8 Jun 1.72mg, 13 Jun 1.66mg, 3 Jul 1.62mg, 10 Jul 1.58mg, 17 Jul 1.54mg

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy